MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-3216-55
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Fluid Discharge (2686)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient underwent an explant procedure involving complete removal of the dbs system due to infection.The patient exhibited fluid discharge at the extension site.The patient remains in recovery, and antibiotic therapy was initiated to manage the infection.The hospital has retained the explanted devices, and they will not be returned for analysis.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: product family: dbs-ipg-r-mri upn: m365db12320, model: db-1232, serial: (b)(6), batch: (b)(6), udi: (b)(4).Product family: upn: m365db2203450, model: db-2203-45, serial: (b)(6), batch: (b)(6), udi: (b)(4).Product family: upn: m365db3216550, model: db-3216-55, serial: (b)(6), batch: (b)(6), udi: (b)(4).
 
Additional Manufacturer Narrative
Correction to blocks: b2, h6.Additional suspect medical device components involved in the event: product family: dbs-ipg-r-mri, upn: m365db12320, model: db-1232, serial: (b)(6), batch: 553835, udi: (b)(4).Product family: upn: m365db2203450, model: db-2203-45, serial: (b)(6), batch: 5002318, udi: (b)(4).Product family: upn: m365db3216550, model: db-3216-55, serial: (b)(6), batch: 5001458, udi: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to blocks: b2, h6.Additional suspect medical device components involved in the event: product family: dbs-ipg-r-mri upn: m365db12320 model: db-1232 serial: (b)(6).Batch: 553835 udi: (b)(4).Product family: upn: m365db2203450 model: db-2203-45 serial: (b)(6).Batch: 5002318 udi: (b)(4).Product family: upn: m365db3216550 model: db-3216-55 serial: (b)(6).Batch: 5001458 udi: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The devices were retained by the facility and not returned for analysis; therefore, a technical analysis could not be performed.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A labeling review was performed on the device's instructions for use (ifu).There is no evidence that the device was used in a manner inconsistent with the labelled indications.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22405274
Report Number3006630150-2025-05178
Device Sequence Number9978087
Product Code NHL
UDI-Device Identifier08714729966395
UDI-Public(01)08714729966395(17)270219(10)5001779
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDB-3216-55
Device Catalogue NumberDB-3216-55
Device Lot Number5001779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer11/11/2025
11/13/2025
03/03/2026
Initial Report FDA Received Date07/04/2025
Supplement Report FDA Received Date11/11/2025
12/03/2025
03/30/2026
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexFemale